MAUDE Adverse Event Report: SYMMETRY SURGICAL INC SYMMETRY LOVE-GRUENWALD; SPURLING IVD RONGEUR

SYMMETRY SURGICAL INC SYMMETRY LOVE-GRUENWALD; SPURLING IVD RONGEUR
Catalog Number 53-1240
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The outcome of the patient, lot number, and age of the instrument are unknown.Multiple attempts have been made for additional information.We will continue to try for additional information.A follow-up report will be submitted once we gain additional information.There has been a total of (b)(4) sold since 2012 with no additional complaints recorded.
 
Event or Problem Description
On (b)(6) 2018 during an unknown procedure, a disc rongeur broke its gripper inside the patient.X-rays were performed many times in order to monitor the event.There were seven unsuccessful attempts performed using a microscope to remove the broken fragment/s.It is unknown how the procedure was completed.

Brand Name
SYMMETRY LOVE-GRUENWALD
Common Device Name
SPURLING IVD RONGEUR
Manufacturer (Section D)
SYMMETRY SURGICAL INC
3034 owen drive
antioch TN 37013
MDR Report Key8769377
Report Number3007208013-2019-00026
Device Sequence Number1978663
Product Code HAE
UDI-Device Identifier00887482022191
UDI-Public00887482022191
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number53-1240
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/11/2019
Initial Report FDA Received Date07/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1